Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Chest cold, sore throat, swollen tonsils with pus pockets. Taken antibiotics. Could this be an STD?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9619 Questions
Question
I went to the doctor for a chest cold and soar throat. He gave me antibiotics and it cleared up could this be an std from 3 months ago because my tonsils are swollen again with puss pockets
Posted Sun, 24 Jun 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Praveen Tayal 4 hours later
Hello,
Thanks for posting your query.
Swollen tonsils with pus pockets are more likely to be due to a primary infection of the tonsils rather then due to any STD. In case of STD, other constitutional symptoms would have been there.
If the infection cleared up with first line antibiotics, then STD is unlikely. Please do not worry. You can get a throat swab culture done to confirm the diagnosis. Proper antibiotic treatment can then be instituted according to the report.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Follow-up: Chest cold, sore throat, swollen tonsils with pus pockets. Taken antibiotics. Could this be an STD? 12 hours later
Thank you, very helpful
 
 
Answered by Dr. Praveen Tayal 1 hour later
You are most welcome.
I hope you will recommend this website to your friends too.
Above answer was peer-reviewed by
 
Follow-up: Chest cold, sore throat, swollen tonsils with pus pockets. Taken antibiotics. Could this be an STD? 29 minutes later
I will do that sir
 
 
Answered by Dr. Praveen Tayal 26 minutes later
Thanks for choosing our website.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor